Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 383, NWS Little Rock, AR

September 8, 2001Pope County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 8, 2001, 9:43 PM CDT for Pope County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 8, 2001, 9:43 PM CDT (02:43 UTC)
Expired
Sep 8, 2001, 10:15 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pope County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 10:00 PM CDTThunderstorm Wind 50 EHector, ARThunderstorm winds knocked down a few trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:00 PM CDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 8, 4:00 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT SAT SEP 8 2001

SCATTERED SHOWERS AND A FEW THUNDERSHOWERS HAVE DEVELOPED ACROSS
THE CWA THIS AFTERNOON AS AIR MASS HAS SLOWLY RECOVERED FROM THIS
MORNINGS SQUALL LINE. EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON.
THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT IN SOUTHEASTERN
OKLAHOMA WILL LIKELY SPREAD INTO NORTHWESTERN SECTIONS BY EVENING
AND INCREASE ACROSS MOSTLY THE NORTHERN PART OF THE CWA TONIGHT.
COLD FRONT MAY EDGE INTO NORTHWESTERN COUNTIES LATER TONIGHT. STILL
SEE A HEAVY RAIN EVENT SHAPING UP MAINLY IN THE NORTHWEST, WITH RAIN
AMOUNTS AND CHANCES OF RAIN DECREASING TO THE SOUTHEAST. WILL HAVE
CATEGORICAL POPS IN THE NORTH WITH MENTION OF HEAVY RAIN, DECREASING
TO A CHANCE OF THUNDERSTORMS IN THE SOUTHEAST WITH LIGHTER RAIN
AMOUNTS. WILL GO BELOW MOS ON MINS IN THE NORTH AFTER SEEING WHAT
THUNDERSTORMS LAST NIGHT DID WITH TEMPS. MOS MINS LOOK CLOSER TO THE
SOUTH. THINK CLOUDS AND RAIN WILL CONTINUE INTO SUNDAY MORNING IN
NORTHERN AND CENTRAL SECTIONS, ENDING BY OR DURING THE AFTERNOON AS
THE COLD FRONT PASSES. WILL GO WITH LIKELY POPS IN THE SOUTH SUNDAY
FOR THE FRONT MOVING THROUGH. TEMPS SHOULD NOT RISE MUCH AND MAY GO
A LITTLE BELOW MOS ON MAXES. CLOUDS SHOULD DECREASE IN THE WEST LATE
IN THE DAY AND ELSEWHERE SUNDAY NIGHT. MOISTURE LINGERS IN THE
SOUTHEAST, AND WILL DELAY CLEARING IN THAT AREA AND KEEP A CHANCE OF
RAIN GOING INTO SUNDAY NIGHT THERE AS WELL. DRIER AIR TAKING OVER
SHOULD RESULT IN LOWER MINS SUNDAY NIGHT. MONDAY SHOULD BE MOSTLY
SUNNY AFTER THE UPPER TROF MOVES PAST AND HIGH PRESSURE SETS IN. THIS
SHOULD CONTINUE THROUGH AT LEAST WEDNESDAY. MOS MAXES FOR MONDAY LOOK
GOOD AT THIS TIME.

.LIT...NONE

In the hours before

Special weather statement, Sep 8, 8:50 PM CDT, 53 minutes before
ARZ003>007-012>016-021>024-030-031-037>041-090500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT SAT SEP 8 2001

...SEVERE THUNDERSTORM WATCH IN NORTHERN AND WESTERN ARKANSAS UNTIL
   MIDNIGHT...

A COLD FRONT WAS NEARING THE NORTHWEST CORNER OF ARKANSAS
SATURDAY EVENING. THE FRONT SEPARATED VERY WARM AND HUMID AIR TO
ITS EAST FROM MUCH COOLER AND DRIER AIR TO ITS WEST. THE
CONTRAST IN AIR MASSES WAS MAKING THE ATMOSPHERE UNSTABLE...WITH
SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT.

WITH STORMS DEVELOPING...AND WITH THE POSSIBILITY OF SEVERE
WEATHER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF
NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT. THE WATCH INCLUDES
AREAS NORTH OF MOUNT IDA...MORRILTON AND BATESVILLE.

IN THE WATCH AREA...THE MAIN SEVERE WEATHER THREATS WILL BE STRONG
TO DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATED
TORNADOES ARE POSSIBLE AS WELL.

IN ADDITION...STORMS THAT DEVELOP WILL HAVE A TENDENCY TO PRODUCE
FREQUENT DEADLY LIGHTNING. STORMS WILL ALSO BE SLOW MOVING...
INCREASING THE THREAT OF HEAVY RAIN.

PEOPLE IN NORTHERN AND WESTERN ARKANSAS SHOULD PREPARE FOR
SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY
IF A WARNING IS ISSUED FOR YOUR AREA.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:12 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton53 min
Sep 8, 7:22 PM CDTSevere Thunderstorm WarningLZKMarion43 min
Sep 8, 7:31 PM CDTSevere Thunderstorm WarningLZKPolk49 min
Sep 8, 7:40 PM CDTSevere Thunderstorm WarningLZKBoone40 min
Sep 8, 7:45 PM CDTSevere Thunderstorm WarningLZKScott45 min
Sep 8, 7:51 PM CDTSevere Thunderstorm WarningLZKBaxter54 min
Sep 8, 8:03 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy57 min
Sep 8, 8:05 PM CDTSevere Thunderstorm WarningLZKNewton45 min
Sep 8, 8:17 PM CDTSevere Thunderstorm WarningLZKLogan48 min
Sep 8, 8:38 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk52 min
Sep 8, 8:54 PM CDTSevere Thunderstorm WarningLZKFulton36 min
Sep 8, 9:36 PM CDTFlash Flood WarningLZKNewton114 min
Sep 8, 10:07 PM CDTSevere Thunderstorm WarningLZKPolk28 min
Sep 8, 10:50 PM CDTFlash Flood WarningLZKMontgomery, Polk115 min
Sep 9, 1:34 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike41 min
Sep 9, 1:34 AM CDTSevere Thunderstorm WarningLZKYell41 min
Sep 9, 2:09 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring51 min
Sep 9, 3:14 AM CDTSevere Thunderstorm WarningLZKPulaski, Saline46 min
Sep 9, 3:59 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.